Forums


CGRPs (calcitonin-gene-related peptide)

Aimovig Update

  • By thatcher1994

    I have had a monthly 70 mL dose since May, and am due for my 8th injection next week. Other than a little constipation the first month, I’ve had no side effects. My migraines went from 20+ per month to 2 or 3….until last month. Then, they just disappeared.

    I had figured the effectiveness would have maxed out by the sixth month, but it appears there was another gear. It’s incredible.

    After dealing with the initial delays in the Ally program, an insurance denial, a successful appeal, and then a change of insurance where I’m still trying to get it covered, the $0 copay card is still working.

    I hadn’t really seen many follow ups from those who started in May and got relief, so I thought I’d share my experience. I hope everyone is well and finding relief.

    reply
  • By Nancy Harris Bonk Moderator

    Hi thatcher1994,

    FANTASTIC!! I’m so happy to hear you are getting such wonderful relief!! And thank you for sharing this hopeful post!

    Please continue to keep us posted,
    Nancy

    reply
    • By thatcher1994

      Thank you, Nancy! I’m so, so grateful that it has changed my life.

      reply
  • By Savta45

    Hi Thatcher1994,
    I was so pleased to read your note & hear of your wonderful success with the Aimovig! I’m going to be starting it in about a week & I sure hope my experience is as good as yours!
    Like you, I have migraines almost every day & have taken/tried pretty much everything out there with no help. The only difference being that, I’m probably more limited than you in what I can take, due to my being on blood thinners, as I’ve had multiple blood clots.
    I have a question for you: After you took your first injection, how long did it take before you noticed an improvement? A day or 2? A week? I’ve tried to look up what to expect, with no results.
    Anyway, thanks. I look forward to hearing from you. I sincerely hope for your continued relief from this debilitating, frustrating & awful disease. You must FINALLY be enjoying life! Congratulations!
    Sincerely,
    Ruth

    reply
    • By thatcher1994

      Hi Ruth!

      Thank you for your kind wishes! I truly do feel like I’m living a new life and it’s been long enough now that all those painful years are starting to fade away. I’m starting to open up to people in my life about just how bad it was, for the ones who didn’t know.

      After the first shot, I could tell right away that something had changed, within a couple of days. I didn’t feel anything physically but I kept getting this feeling like there was a battle going on in my head. I know that sounds strange. My migraines dropped to 2 that first month, and then I got a few each month after that, but they were halted with an Excedrin or 25 mg of Imitrex (I’d been on 100 mg for many years). Then after about 6 months they pretty much stopped.

      I hope with all my heart that this works well for you. I feel so much healthier now. I can eat regularly, not in bed sick and in agony; I can exercise and even push myself…or sleep late or get up early and be ok. Another thing I noticed is that my motion sickness is pretty much gone, too. I can look at my phone when my husband is driving and be ok. I’m not doped up with a bunch of things trying to get through the attack, or lose the next day to the hangover.

      Let me know how you do. I’m still on the 70mL dose. My husband just smiles because every time an Aimovig commercial is on, I raise my hand and say, “I am here, too!”

      Tracy

      reply
    • By Savta45

      Hi Tracy (& anyone else out there-I’m not sure if others are able to see this or not)
      Hope you are doing well. I thought I’d update you on what’s going on with me. I took my first injection of the Aimovig yesterday morning. It went very well, I tolerated the injection fine, no side effects at all, which was a GREAT relief, since the week before I had taken a different medication that I’d never taken before, a sublingual pill, the name of which eludes me at the moment. In any case, that med made me EXTREMELY SICK, with repeated vomiting, & mild hives & itching, along with other strange at one is now listed as an allergy for me. My husband almost brought me to the emergency department. I was, I think understandably, anxious re possible reactions to the Aimovig because of this experience.
      And, yesterday was GREAT! No migraine at ALL. First time in 6 weeks that I had a completely migraine free day. My husband was celebrating, thinking this was IT, THE CURE, at last! Unfortunately, the migraine is back today. Was about a 5, took Tylenol ES, & as long as I stay still it’s about a 3 now, not bad.
      So, even though I didn’t share what I felt was my husbands inappropriate optimism yesterday, I’m still disappointed today.
      On top of that, my INR, the thinness of my blood, is all out of whack. I had been off of my Coumadin for a month (hematologist said that was a safe window of time) to see if there was any possibility that it was causing the migraines. It made no difference, so I just got back on it about a week ago. It is typical of me to have problems stabilizing into a therapeutic range (2-3) when I’ve gone off the Coumadin for various reasons (surgery, etc) in the past. So, I wasn’t surprised when I got 3.8 the first time I tested last week.
      Yesterday I was due to test again, & did, about 15 minutes after the Aimovig injection. It was 4.1. That means my blood is exceptionally thin. Way thin. My doc is aware, & I’m skipping a couple of doses of the Coumadin, then on a reduced dose before I retest.
      Now, the thing is, there is no information about what happens when you take Aimovig while on Coumadin. It wasn’t tested in the clinical trials, & when I asked my hematologist about it, he said that there weren’t any problems during the clinical trials regarding clotting or bleeding, so the likelihood was that it would be fine to take it. That’s what made me decide to go for it, when I had hesitated before.
      Technically, all I should have to do, IF the Aimovig is giving me false high readings or is actually increasing my bleeding times, is to adjust my Coumadin to a lower level. Which wouldn’t be bad, 10mg a day is a LOT, quite a lot more than most people take, but that’s what I had to do to achieve the therapeutic range. My concern right now is if I can’t stablize due to the Aimovig. That’s a worry. I guess one thing at a time.
      I am amazed that there was NO bruise at ALL at the injection site! None. Even with that INR level. Don’t really get it, but not complaining.
      So, that’s my story for today.
      I know this was long, thanks for reading. I am kinda hoping this is read by others, too, as I feel like I’m sort of a human guinea pig between the Aimovig & the Coumadin & the clot history. The pharmacist told me I’m the first person he’s given the Aimovig to up here ( in the Sierra foothills in California where I live), so he’s curious as to how it will work for me. I am wondering if there are others on this site in a similar situation to mine.
      Very best wishes,
      Ruth

      reply
  • By Nancy Harris Bonk Moderator

    Hi Savta45 ,

    Welcome to the Migraine.com discussion forum – we’re glad you’re here!

    Migraine is a genetic neurological disease, without a cure at this time, that we try to manage. I heard a doctor explain migraine disease like this; think of it like asthma, it’s always there, with flares/attacks. Does that make sense?

    These new medications, as with others, help to prevent migraine attacks, rather than a cure. I’m keeping my fingers crossed we do find a cure in my lifetime.

    I wish I had information for you on coumadin and Aimovig, but I’m pretty sure it doesn’t exist. If I run across something, I’ll make sure I pass it on.

    Looking forward to hearing more from you,
    Nancy

    reply